Advertisement

On a third-order boundary value problem at resonance on the half-line

  • S. A. Iyase
Open Access
Article
  • 49 Downloads

Abstract

In this paper, we establish existence of solutions for the following boundary value problem on the half-line: \((q(t)u''(t))' = g(t, u(t), u'(t), u''(t)),\;\;\; t \in (0, \infty )\) subject to the boundary conditions \( u'(0) = \sum ^{m}_{i=1}\alpha _i\int ^{\xi _i}_0 u(t)\mathrm{d}t, u(0) = 0,\; \lim _{t\rightarrow \infty }q(t)u''(t)=0.\) We establish sufficient conditions for the existence of at least one solution using coincidence degree arguments. An example is provided to validate our result.

Mathematics Subject Classification

34B10 34B15 34B45 

Notes

Acknowledgements

The author wishes to express his gratitude to the anonymous referees for their useful suggestions and corrections.

References

  1. 1.
    Agarwal, R.P.; O’Regan, D.: Infinite Interval Problems for Differential, Difference and Integral Equations. Kluwer, Dordrecht (2001)CrossRefzbMATHGoogle Scholar
  2. 2.
    Agarwal, R.P.; Cetin, E.: Unbounded solutions of third order three-point boundary value problems on a half-line. Adv. Nonlinear Anal. 5(2), 105–119 (2016)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Frioui, A.; Guezane-Lakud, A.; Khaldi, R.: Higher order boundary value problems at resonance on an unbounded interval. Electron. J. Differ. Equ. 2016(29), 110 (2016). http://ejde.math.txstate.edu MathSciNetzbMATHGoogle Scholar
  4. 4.
    Kosmatov, N.: Multipoint boundary value problems on an unbounded domain at resonance. Nonlinear Anal. 65, 2158–2171 (2008)CrossRefzbMATHGoogle Scholar
  5. 5.
    Lian, H.R.; Ge, W.G.: Solvability for second order three-point boundary value problems at resonance on a half-line. J. Math. Anal. Appl. 337, 1171–1181 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Liu, Y.; Li, D.; Fang, M.: Solvability for second order m-point boundary value problems at resonance on the half-line. Electron. J. Differ. Equ. 2009(13), 1–11 (2009). http://ejde.math.txstate.edu MathSciNetzbMATHGoogle Scholar
  7. 7.
    Liu, B.M.; Liu, L.S.; Wu, Y.H.: Unbounded solutions for three point boundary value problems with non-linear boundary conditions on \([0, \infty )\). Nonlinear Anal. 23, 2923–2932 (2010)CrossRefzbMATHGoogle Scholar
  8. 8.
    Mawhin, J.: Topological Degree Methods in Nonlinear Boundary Value Problems, NSF-CBMS Regional Conference Series in Mathematics. American Mathematical Society, Providence (1979).CrossRefGoogle Scholar
  9. 9.
    O’Regan, D.; Yan, B.; Agarwal, R.P.: Solutions in weighted spaces of singular boundary value problems on the half-line. J. Comput. Appl. Math. 205, 751–763 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Shi, H.; Pei, M.: Solvability of a third-order three-point boundary value problem on half-line. Bull. Malays. Math. Sci. Soc. 38, 909–926 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Yan, B.Q.; Liu, Y.S.: Unbounded solutions of singular boundary value problems for second order differential equations on the half-line. Appl. Math. Comput. 147, 629–644 (2004)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Zima, M.: On positive solutions of boundary value-problems on the half-line. J. Math. Anal. Appl. 259, 127–136 (2001)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Department of MathematicsCovenant University OtaOtaNigeria

Personalised recommendations